Alert archive / Texas / Tornado Warnings in 2019

Tornado Warning 37, NWS Shreveport, LA

May 8, 2019Cass County, Marion County, Texas

NWS Shreveport, LA issued this tornado warning at May 8, 2019, 1:52 PM CDT for Cass County, Marion County, Texas. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 8, 2019, 1:52 PM CDT (18:52 UTC)
Expired
May 8, 2019, 2:18 PM CDT
In force
26 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

Counties Cass County, TX, Marion County, TX

The radar

The Shreveport radar (KSHV), 76 km from the middle of the area, began a volume at 18:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KBAD), launched 12:00Z, 6.9 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2019-05-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2019-05-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 67 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
0 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
67 m²/s²
0-3 km storm-relative helicity
92 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted.

972 
WFUS54 KSHV 081852
TORSHV
TXC067-315-081930-
/O.NEW.KSHV.TO.W.0037.190508T1852Z-190508T1930Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Shreveport LA
152 PM CDT Wed May 8 2019

The National Weather Service in Shreveport has issued a

* Tornado Warning for...
  South central Cass County in northeastern Texas...
  Northwestern Marion County in northeastern Texas...

* Until 230 PM CDT.
    
* At 151 PM CDT, a severe thunderstorm capable of producing a tornado
  was located 7 miles northwest of Berea, or 24 miles north of
  Marshall, moving northeast at 30 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Linden around 220 PM CDT.

Other locations impacted by this tornadic thunderstorm include
Fairview, Lassater and Avinger.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3279 9450 3285 9459 3313 9437 3301 9421
TIME...MOT...LOC 1851Z 217DEG 24KT 3286 9450 

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$

19
2 follow-up statements
057 
WWUS54 KSHV 081907
SVSSHV

Severe Weather Statement
National Weather Service Shreveport LA
207 PM CDT Wed May 8 2019

TXC315-081916-
/O.CAN.KSHV.TO.W.0037.000000T0000Z-190508T1930Z/
Marion TX-
207 PM CDT Wed May 8 2019

...THE TORNADO WARNING FOR NORTHWESTERN MARION COUNTY IS CANCELLED...
    
The tornadic thunderstorm which prompted the warning has moved out 
of the warned area. Therefore, the warning has been cancelled.

LAT...LON 3288 9444 3293 9451 3313 9437 3303 9423
TIME...MOT...LOC 1906Z 217DEG 24KT 3295 9442 

$$

TXC067-081930-
/O.CON.KSHV.TO.W.0037.000000T0000Z-190508T1930Z/
Cass TX-
207 PM CDT Wed May 8 2019

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 230 PM CDT FOR SOUTH
CENTRAL CASS COUNTY...
    
At 206 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Linden, or 19 miles southwest of Atlanta, moving
northeast at 30 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This dangerous storm will be near...
  Linden around 220 PM CDT.

Other locations impacted by this tornadic thunderstorm include
Fairview.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3288 9444 3293 9451 3313 9437 3303 9423
TIME...MOT...LOC 1906Z 217DEG 24KT 3295 9442 

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$

19
999 
WWUS54 KSHV 081918
SVSSHV

Severe Weather Statement
National Weather Service Shreveport LA
218 PM CDT Wed May 8 2019

TXC067-081928-
/O.CAN.KSHV.TO.W.0037.000000T0000Z-190508T1930Z/
Cass TX-
218 PM CDT Wed May 8 2019

...THE TORNADO WARNING FOR SOUTH CENTRAL CASS COUNTY IS CANCELLED...
    
The tornadic thunderstorm which prompted the warning has !** 
weakened. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 1100 PM CDT for northeastern
Texas.

LAT...LON 3288 9444 3293 9451 3313 9437 3303 9423
TIME...MOT...LOC 1916Z 217DEG 24KT 3301 9436 

$$

19

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at May 8, 1:08 PM CDT, 44 minutes earlier.

Area forecast discussion, May 8, 1:08 PM CDT, 44 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
108 PM CDT Wed May 8 2019

.AVIATION...
For the 08/18z TAFs, a line of strong convection is already
affecting Southeast Oklahoma, much of Southwest Arkansas, and
portions of East Texas, including KTYR and KGGG. These storms will
continue to advance eastward across the remainder of the area
through 09/06z. Convection will likely intensify and there may
also be some additional development, especially after 08/21z. Some
of the storms could be severe at times. After this first line of
storms, more convection will likely develop during the overnight
hours, which will likely persist across most of the area through
the end of this TAF cycle. Flight conditions will likely vary
between MVFR/IFR for most of the period, especially due to the
effects of the storms at the terminals.

CN

&&

.PREV DISCUSSION... /issued 1114 AM CDT Wed May 8 2019/

UPDATE...
One line of convection, which may have developed along a remnant
outflow boundary left behind from storms over East Texas last
night, extends from near Texarkana southeastward towards Jena LA.
This band is moving northeast and will affect North
Central/Northeast Louisiana and South Central Arkansas through
early this afternoon. Southwest of these storms, the atmosphere is
quickly recovering across Western Louisiana and Deep East Texas.
Surface obs show temperatures already warming into the mid to
upper 70s.

Meanwhile, another large area of showers and thunderstorms is
affect much of Southwest Arkansas, Southeast Oklahoma, and
Northeast Texas north of Interstate 20. This is part of a much
more robust squall line ongoing across Central Texas. Temperatures
in these locations are noticeably cooler due to the ongoing rain.

The Central Texas complex is moving eastward and will affect our
forecast area during the afternoon and evening hours. The
convection may re-intensify as it encounters greater instability
over East Texas and Western Louisiana along and south of I-20. In
addition, additional development will possible along remnant
outflow boundaries. A risk for severe weather and flooding remains
in play.

PoP and temperature grids were updated based on the latest
thinking detailed above. Updated text products have already been
sent.

CN

PREV DISCUSSION... /issued 339 AM CDT Wed May 8 2019/

SHORT TERM.../Today through Thursday/

Very active weather pattern in the short term, including the
possibility of flooding and severe weather across portions of the
Four State Region.

Water Vapor imagery this morning showing a well defined upper
trough across the Inter Mountain West into the Four Corners Region
of the Country. Very energetic southwest flow aloft was noted
ahead of the longwave trough and disturbances in this flow along
with a very robust low level jet was resulting in very potent
convective development across much of OK into N Central Texas into
the TX Hill Country. Having said that, trends over the last
several hours has been for this complex of storms across OK to
lose its intensity somewhat and we would expect that trend to
continue as the storms become more separated from the trough to
its west and removed from the strongest low level inflow. Still
expecting storm coverage across our NW half to warrant the higher
pops across our region for the remainder of the day. The remnant
outflow boundary or cold pool boundary will continue south and
east and should set up shop somewhere across NE TX into SW AR or N
LA for late this afternoon into the overnight hours and it's
renewed development on this boundary is where we will likely see
our severe weather threat.

Higher resolution model output showing this renewed convection
somewhere near or between the I-20 and I-30 Corridors of NE TX
into SW AR or extreme NW LA between 3pm and 6pm today with a
moderately unstable environment south of the boundary or in the
warm sector. Slightly backed low level flow in this sector, along
with adequate Deep Layer Bulk Shear values will support the
possibility of discrete, rotating supercell thunderstorms capable
of producing isolated tornadoes and large hail initially before
storms take on more of a QLCS orientation with more damaging
wind, hail, isolated tornado threat the later we move into the
evening hours. This pretty much falls in line with SPC's Day One
Enhanced Severe Weather Outlook for our region later today into
tonight.

Not to be forgotten is the excessive heavy rainfall threat today
through tonight and given the uncertainties in where this renewed
development will occur overnight and how far south it could come,
we have added another row of counties and parishes to our current
Flash Flood Watch which will still be in effect until 7 am Thu
morning. This watch may need to be extended time wise across our
NE most zones as we may not have the bulk of the moderate to heavy
rainfall northeast of S AR/N LA by then but will allow future
shifts to make this call if necessary.

We should see a break in convective coverage through the first
half of Thursday across our NW half as convection exits our
region to the northeast as we await a cold front to eventually
catch our above mentioned cold pool boundary. We should have
plenty of time to recover a worked over airmass on Thu with the
00z NAM output showing an extremely unstable atmosphere with
storms firing along the cold front across our region by
afternoon/evening. Threats with the Thu/Thu Night convection
appears to be mostly a hail threat as storms could be slightly
elevated but cannot rule out a wind threat as well if storms can
become more surface based along and ahead of the cold front.

Beyond Thursday, our focus will begin to shift to our southern
half where the excessive heavy rainfall threat will materialize
for Friday into the weekend with additional Flash Flood Watches
likely becoming necessary. More on this with the Long Term
Forecast Discussion below.

Thank you WPC/SPC/HGX/FWD/LZK/JAN for the excellent coordination
efforts this morning.

13

LONG TERM.../Thursday night through Tuesday night/

The cold front will continue to edge across I-30 into the I-20
corridor of East TX and NW LA Thursday night. The SPC day two
outlook is Slight risk area wide for wind and hail until 12z
Friday. We can expect a big range of temps to bisect the cwa with
near 50 for a low in SE OK and mid 50s from Tyler to Texarkana. It
will be right around 60 still at Lufkin Shreveport and ElDorado
with mid to upper 60s still right ahead of the front with a
marginal risk for any further threats. Heavier thunderstorm
activity will remain along the slow moving frontal boundary. Highs
on Friday will not see as big a range, but will we all be about
10-15 degrees below average with the cool N/NE breeze.

Overrunning SW flow will keep the threat going for additional flash
flooding.  A brief break will come Friday late and overnight, but
additional disturbances in SW flow aloft and the lagging/retreating
850mb boundary overhead will bring several more rounds of tstms and
likely heavy rainfall to areas along and s of I-20 all day Saturday
and into early Sunday.  We will keep to the low to mid 70s over the
wet weekend with lows in the mid to upper 50s North to low to mid
60s South. The WPC 5 day total is still looking at 4-8 inches and
some higher totals possible.

A weak 1016mb high will be in NE OK/NW AR. This drier air and not
really cooler air mass will nudge precip out of the West early on
Sunday and out of the SE LA parishes before sunset. The flash
flooding threat will finally diminish for a couple of days anyway.
However, another Westerlies short wave low looks to set up another
round of the wet swly flow pattern toward the end of this long term.
Meanwhile, we will see some 80s return for the new work week as lows
climb through the 60s. /24/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  80  71  85  60 /  80  70  60  60
MLU  81  71  84  65 /  60  60  60  60
DEQ  74  66  79  50 / 100  70  30  10
TXK  77  69  83  55 / 100  80  30  30
ELD  79  70  84  59 /  90  80  60  50
TYR  76  70  82  55 / 100  70  30  60
GGG  79  71  83  57 /  90  70  40  60
LFK  82  73  86  61 /  60  60  60  70

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...Flash Flood Watch through Thursday morning for ARZ050-051-
     059>061-070>073.

LA...Flash Flood Watch through Thursday morning for LAZ001>006-
     010>012.

OK...Flash Flood Watch through Thursday morning for OKZ077.

TX...Flash Flood Watch through Thursday morning for TXZ096-097-
     108>112-124>126-136>138-149>153.

&&

09/12
Hazardous weather outlook, May 8, 1:44 PM CDT, 8 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
144 PM CDT Wed May 8 2019

ARZ050-051-059>061-070>073-LAZ001>006-010>012-OKZ077-TXZ096-097-
108>112-124>126-136>138-149>153-091845-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-
Red River-Bienville-McCurtain-Bowie-Franklin-Titus-Camp-Morris-
Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-Panola-
Nacogdoches-Shelby-
144 PM CDT Wed May 8 2019

This Hazardous Weather Outlook is for portions of south central
Arkansas, southwest Arkansas, north central Louisiana, northwest
Louisiana, southeast Oklahoma, east Texas and northeast Texas.

.DAY ONE...This Afternoon and Tonight...

Widespread thunderstorms will continue to move across the region
today, bringing the potential for flash flooding and perhaps some
damaging winds, large hail, and isolated tornadoes.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday...

Thunderstorms will continue through Thursday as a cold front moves
across the area, and a few storms could be severe. A brief
reprieve from heavy rainfall will come late Thursday, but heavy
rainfall will return Friday through Sunday. Flash flooding will be
possible during this timeframe, and additional Flash Flood Watches
will likely be needed.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel, amateur radio
operators and storm spotters will be needed through midday
Thursday.

LAZ013-014-017>022-TXZ165>167-091845-
Jackson-Ouachita-Sabine-Natchitoches-Winn-Grant-Caldwell-La Salle-
Angelina-San Augustine-
144 PM CDT Wed May 8 2019

This Hazardous Weather Outlook is for portions of north central
Louisiana, northwest Louisiana and east Texas.

.DAY ONE...This Afternoon and Tonight...

Thunderstorms will develop this afternoon and tonight, some of
which could be severe with damaging winds, large hail, and
tornadoes possible.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday...

Thunderstorms will continue through Thursday as a cold front moves
across the area, and a few storms could be severe. A brief
reprieve from heavy rainfall will come late Thursday, but heavy
rainfall will return Friday through Sunday. Flash flooding will be
possible during this timeframe, and additional Flash Flood Watches
will likely be needed.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel, amateur radio
operators and storm spotters will be needed through Thursday.

12

In the hours before

Special weather statement, May 8, 12:43 PM CDT, 1 hour 9 minutes before
Special Weather Statement
National Weather Service Shreveport LA
1243 PM CDT Wed May 8 2019

TXZ124-125-136-081830-
Upshur TX-Smith TX-Wood TX-
1243 PM CDT Wed May 8 2019

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SMITH...SOUTHEASTERN WOOD
AND SOUTHWESTERN UPSHUR COUNTIES UNTIL 130 PM CDT...

At 1243 PM CDT, Doppler radar was tracking a strong thunderstorm near
Chandler, or 12 miles west of Tyler, moving northeast at 60 mph.

Penny size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Tyler, Gladewater, Gilmer, Lindale, Big Sandy, Hawkins, Rosewood,
West Mountain, Noonday, Winona, Red Springs, Perryville, Grice and
Pritchett.

LAT...LON 3289 9516 3265 9485 3214 9547 3215 9548
      3218 9546 3220 9546 3223 9549 3225 9547
      3226 9547 3230 9545 3231 9546 3236 9545
      3237 9547 3242 9551 3243 9554 3245 9554
TIME...MOT...LOC 1743Z 227DEG 51KT 3237 9551

19
Special weather statement, May 8, 1:11 PM CDT, 41 minutes before
Special Weather Statement
National Weather Service Shreveport LA
111 PM CDT Wed May 8 2019

TXZ137-150-151-081900-
Gregg TX-Panola TX-Rusk TX-
111 PM CDT Wed May 8 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PANOLA...CENTRAL
RUSK AND SOUTHEASTERN GREGG COUNTIES UNTIL 200 PM CDT...

At 111 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles south of Henderson, moving northeast at 50 mph.

Half inch hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Henderson, Tatum, Beckville, Lakeport, Easton, Chapman, Monroe,
Stewart, Brachfield, Chalk Hill, Church Hill, Laneville and Oak Hill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3243 9470 3240 9464 3239 9458 3241 9455
      3239 9451 3240 9450 3239 9448 3236 9444
      3237 9439 3235 9438 3234 9436 3233 9436
      3193 9481 3205 9498
TIME...MOT...LOC 1811Z 218DEG 42KT 3204 9484

19
Special weather statement, May 8, 1:16 PM CDT, 36 minutes before
Special Weather Statement
National Weather Service Shreveport LA
116 PM CDT Wed May 8 2019

TXZ136-137-149-150-081900-
Gregg TX-Smith TX-Cherokee TX-Rusk TX-
116 PM CDT Wed May 8 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SMITH...NORTHWESTERN
RUSK...SOUTHWESTERN GREGG AND NORTHWESTERN CHEROKEE COUNTIES UNTIL
200 PM CDT...

At 116 PM CDT, Doppler radar was tracking a strong thunderstorm near
Bullard, or near Whitehouse, moving northeast at 45 mph.

Penny size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Tyler, Longview, Jacksonville, Kilgore, Whitehouse, White Oak,
Gladewater, Overton, Bullard, Troup, New London, Arp, Clarksville
City, Mount Selman, Liberty City, Mixon, Reese, New Chapel Hill,
Warren City and Cuney.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3254 9498 3257 9487 3243 9470 3189 9543
      3193 9542 3196 9545 3199 9545 3201 9543
      3204 9544 3205 9542 3207 9544 3208 9542
      3212 9546 3214 9547
TIME...MOT...LOC 1816Z 225DEG 38KT 3219 9531

19
Special weather statement, May 8, 1:30 PM CDT, 22 minutes before
Special Weather Statement
National Weather Service Shreveport LA
130 PM CDT Wed May 8 2019

TXZ110-111-124>126-136-081915-
Upshur TX-Smith TX-Camp TX-Marion TX-Wood TX-Morris TX-
130 PM CDT Wed May 8 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SMITH...NORTHWESTERN
MARION...SOUTHEASTERN WOOD...UPSHUR...SOUTHWESTERN MORRIS AND CAMP
COUNTIES UNTIL 215 PM CDT...

At 130 PM CDT, Doppler radar was tracking a strong thunderstorm near
Big Sandy, or 11 miles west of Gladewater, moving northeast at 45
mph.

Pea size hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Gladewater, Gilmer, Pittsburg, Leesburg, Big Sandy, Hawkins, Ore
City, Rosewood, West Mountain, Cedar Springs, Winona, Midway, Rocky
Mound, Red Springs, Perryville, Holly Springs, Harvard, Lafayette,
Center Point and Bettie.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3307 9501 3307 9492 3305 9492 3302 9489
      3301 9486 3300 9485 3298 9482 3299 9482
      3284 9463 3279 9469 3279 9470 3278 9470
      3236 9520 3264 9537
TIME...MOT...LOC 1830Z 221DEG 37KT 3252 9513

19
Special weather statement, May 8, 1:43 PM CDT, 9 minutes before
Special Weather Statement
National Weather Service Shreveport LA
143 PM CDT Wed May 8 2019

TXZ136-149-150-081930-
Smith TX-Cherokee TX-Rusk TX-
143 PM CDT Wed May 8 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SMITH...WESTERN RUSK
AND NORTHERN CHEROKEE COUNTIES UNTIL 230 PM CDT...

At 143 PM CDT, Doppler radar was tracking a strong thunderstorm near
Jacksonville, moving northeast at 45 mph.

Pea size hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Jacksonville, Henderson, Rusk, New London, Ponta, Joinerville,
Turnertown, New Salem, New Summerfield, Gallatin, Reklaw, Chapman,
Concord, Brachfield, Church Hill and Oak Hill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3237 9478 3214 9459 3212 9459 3175 9520
      3192 9539 3214 9510
TIME...MOT...LOC 1843Z 227DEG 40KT 3193 9520

19
Special weather statement, May 8, 1:47 PM CDT, 5 minutes before
Special Weather Statement
National Weather Service Shreveport LA
147 PM CDT Wed May 8 2019

ARZ070-TXZ097-112-081930-
Miller AR-Cass TX-Bowie TX-
147 PM CDT Wed May 8 2019

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL MILLER...CENTRAL
CASS AND SOUTHEASTERN BOWIE COUNTIES UNTIL 230 PM CDT...

At 147 PM CDT, Doppler radar was tracking a strong thunderstorm near
Linden, or 17 miles southwest of Atlanta, moving northeast at 45 mph.

Pea size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Texarkana, Atlanta, Wake Village, Nash, Linden, Queen City, Redwater,
Fouke, Fairview, Leary, Bloomburg, Douglassville, Domino, Red Hill
and Pleasant Hill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3289 9440 3301 9456 3347 9420 3327 9389
TIME...MOT...LOC 1847Z 221DEG 38KT 3301 9443

19

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 8, 8:30 AM CDTRiver Flood WarningSHVGregg72 hr
May 8, 11:00 AM CDTRiver Flood WarningSHVGregg, Harrison, Marion, Upshur8 days
May 8, 11:02 AM CDTSpecial Weather StatementSHVWood43 min
May 8, 11:51 AM CDTSpecial Weather StatementSHVSmith39 min
May 8, 12:03 PM CDTSpecial Weather StatementSHVFranklin, Wood42 min
May 8, 12:43 PM CDTSpecial Weather StatementSHVSmith47 min
May 8, 1:11 PM CDTSpecial Weather StatementSHVRusk49 min
May 8, 1:16 PM CDTSpecial Weather StatementSHVGregg44 min
May 8, 1:25 PM CDTAreal Flood AdvisorySHVCamp, Franklin, Smith, Upshur, Wood3 hr
May 8, 1:30 PM CDTSpecial Weather StatementSHVCamp, Upshur45 min
May 8, 1:43 PM CDTSpecial Weather StatementSHVCherokee, Rusk47 min
May 8, 1:47 PM CDTSpecial Weather StatementSHVCass43 min
May 8, 1:48 PM CDTTornado WarningSHVBowie, Cass30 min
May 8, 2:02 PM CDTSevere Thunderstorm WarningSHVGregg, Harrison, Marion, Panola, Rusk, Upshur58 min
May 8, 2:23 PM CDTTornado WarningSHVHarrison, Marion52 min
May 8, 2:29 PM CDTSevere Thunderstorm WarningSHVCass, Marion, Morris61 min
May 8, 2:50 PM CDTSevere Thunderstorm WarningSHVCass, Harrison, Marion, Panola40 min
May 8, 2:55 PM CDTTornado WarningSHVHarrison, Panola16 min
May 8, 3:21 PM CDTTornado WarningSHVHarrison, Panola39 min
May 8, 3:27 PM CDTTornado WarningSHVPanola48 min
May 8, 3:52 PM CDTFlash Flood WarningSHVBowie, Cass3 hr
May 8, 4:11 PM CDTAreal Flood AdvisorySHVAngelina, Nacogdoches, San Augustine3 hr
May 8, 4:19 PM CDTSpecial Weather StatementSHVSabine, San Augustine56 min
May 8, 4:43 PM CDTSevere Thunderstorm WarningSHVSabine62 min
May 8, 5:18 PM CDTFlash Flood WarningSHVAngelina, Sabine, San Augustine3 hr
May 8, 6:03 PM CDTAreal Flood AdvisorySHVCamp, Franklin, Smith, Titus, Upshur, Wood3 hr

Nearby

Tornado Warnings in Texas, 2019Every tornado warning in 2019Tornadoes in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.